Article Text

PDF
Quetiapine-associated cholestasis causing lipoprotein-X and pseudohyponatraemia
  1. J A Klinke1,
  2. S C Shapira2,
  3. E Akbari3,
  4. D T Holmes3
  1. 1Department of Medicine, Division of Endocrinology, Royal Columbian Hospital, New Westminster, British Columbia, Canada
  2. 2Department of Medicine, Division of Gastroenterology, Royal Columbian Hospital, New Westminster, British Columbia, Canada
  3. 3Department of Pathology and Laboratory Medicine of St Paul's Hospital and the University of British Columbia, Vancouver, British Columbia, Canada
  1. Correspondence to Dr D T Holmes, St Paul's Hospital, 1081 Burrard Street, Vancouver, BC V6Z 1Y6, Canada; dtholmes{at}interchange.ubc.ca

Abstract

A case of intrahepatic cholestasis secondary to treatment with quetiapine in combination with lamotrigine and zopiclone, resulting in severe hypercholesterolaemia without overt lactescence of the plasma, is presented. Abundant lipoprotein-X was seen on lipoprotein electrophoresis. The patient was diagnosed and treated for hyponatraemia which was likely factitious and caused by hypercholesterolaemia. Cholestasis and hypercholesterolaemia resolved over a period of several months after the discontinuation of quetiapine.

Statistics from Altmetric.com

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.